MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 5-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 5-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP421H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a myomectomy on (b)(6) 2023 and suture was used.During the procedure, when the doctor was suturing the patient's skin, the suture broke.Changed to another one to complete the surgery.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: - was there any adverse consequence associated with the patient? - please provide the source or name of person providing answers to follow-up questions -------------contacted with the sales rep today via phone, please refer to the event description, the issue is suture breakage.The following information was requested, but unavailable: - the received additional event information indicates that we should refer to the event description, where it mentions 'suture breakage.' however, the event description details a different scenario, describing an 'incorrect quantity-extra suture.' it states that when the doctor was suturing the patient's skin, they found two sutures inside, which couldn't be sewn properly.Could you please confirm whether this complaint is related to suture breakage or an incorrect quantity in the packaging? - if this complaint is related to suture breakage, when was the suture broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.

Brand Name
VCL+ UD 27IN 5-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18079570
Report Number2210968-2023-08588
Device Sequence Number15110523
Product Code GAM
UDI-Device Identifier10705031053076
UDI-Public10705031053076
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP421H
Device Lot NumberSHMDCA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Initial Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale